Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Feb 14, 2017, 6:54 PM MST for Bannock County, Idaho. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 6:54 PM MST (01:54 UTC)
- Expired
- Feb 15, 2017, 5:38 PM MST
- In force
- 23 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portneuf River at Pocatello (PIHI1).
- Action stage
- 8 ft
- Minor stage
- 8.5 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
437 WGUS85 KPIH 150154 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 654 PM MST TUE FEB 14 2017 .Water levels on the Portneuf River at Pocatello are trending downward. However, the overnight hours have seen a short rise in the river the past two nights. The Portneuf River can be expect to remain near flood stage tonight before resuming a downward trend on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-160154- /O.NEW.KPIH.FL.W.0002.170215T0154Z-170216T0212Z/ /PIHI1.1.ER.170214T2030Z.000000T0000Z.170215T2012Z.NO/ 654 PM MST TUE FEB 14 2017 * At 5:45 PM Tuesday the stage was 8.4 feet. * Flood Stage is 8.5 feet. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
1 follow-up statement
744 WGUS85 KPIH 160038 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 538 PM MST WED FEB 15 2017 ...The Flood Warning is cancelled for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County For the Portneuf River...including Portneuf River at Pocatello...no Flooding is observed or forecast. .At 445 PM MST the river stage was 7.9 feet, flood stage for the Portneuf is 8.5 feet. Water levels continue to trend downward this evening. The weather pattern for the next several days will be unsettled. Additional weather disturbances are expected on Thursday, a second disturbance this weekend, and a third disturbance expected next Monday and Tuesday. Those with property or livestock along the Portneuf River should keep current on the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-160108- /O.CAN.KPIH.FL.W.0002.000000T0000Z-170216T0212Z/ /PIHI1.1.ER.170214T2030Z.000000T0000Z.170215T1101Z.NO/ 538 PM MST WED FEB 15 2017 The Flood Warning is cancelled for The Portneuf River at Pocatello. * At 4:45 PM Wednesday the stage was 7.9 feet. * Flood Stage is 8.5 feet. * Fell below Flood Stage at 4:01 AM Wednesday. * Forecast...The River will remain below flood stage tonight and will be near 7.9 feet by Friday morning. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$ RS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Feb 14, 1:22 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Feb 14, 1:22 PM MST, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 122 PM MST Tue Feb 14 2017 .SHORT TERM...Tonight through Thursday night. The upper ridge over the west will continue the dry conditions thru Wed. The resulting inversion will keep low elevation temps on the cool side...with mid elevations several degrees warmer. A new storm system moves into the Pac NW on Wed. This system will spread snow into the central mtns by Thu morn. Low elevation rain and mtn snow will spread across the fcst area by Thu eve...continuing thru til Fri morn. Most snow will be in the upslope sensitive areas of the central mtns where 8 to 12 inches may fall by Fri morn above 7000 ft. The eastern highlands can expect 1 to 3 inches. Today's model runs seem to be a little less wet with this system. Hedges .LONG TERM...Friday through Tuesday. First in series of active shortwaves shifts northeast of the region early Friday for a break in the action during the day. Breezy winds likely with quick strengthening of surface gradient. Snow levels drop briefly before rising again Saturday on nose of next shortwave feature. Moisture will sweep northward Friday night, shifting to across the Upper Snake Highlands and across the Arco Desert, northern Magic Valley and adjacent areas of the central mountains. Much lower amounts and chances are expected elsewhere. It will remain breezy with snow levels peaking between 6000-7000ft, and that may be 500ft or so too low especially in the central mountains. Beyond that, the models are getting off in terms of timing strong "waves" of moisture through eastern Idaho. Even with that said, it WILL BE WET and WARM heading into next period. DMH/Keyes && .AVIATION...This is going to sound like a broken record. There is the potential for patchy low clouds and fog for our Snake Plain TAF sites (KBYI, KPIH and KIDA) under the inversion. IFR/LIFR weather is forecast IF we see that come to fruition tonight and in the morning. Otherwise, VFR weather is expected. Keyes && .HYDROLOGY...After rather steady falls yesterday afternoon...the Portneuf River at Pocatello began to rise slightly last night. It has fallen to flood stage this aftn...and the falling trend is expected to continue. Still getting reports of sheet flooding in many areas. With rain and warmer temps on the way...have extended the flood warnings/advisories into Fri. Not seeing much chance for any short term improvement. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:22 AM MST | Winter Storm Watch | PIH | 10 hr | |
| Feb 15, 1:32 PM MST | Winter Weather Advisory | PIH | 38 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.